MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6260-4-090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device noted as returned.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that during a revision of the patient's right hip, the mcreynolds adapter broke off while extracting an accolade ii stem.Surgery was completed successfully with no delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a gmrs impactor adaptor was reported.The event was confirmed via evaluation of the returned device.Method & results product evaluation and results: visual inspection indicated the device is fractured near the threads.Pi reported ¿during a revision of the patient¿s right hip, the mcreynolds adapter broke off while extracting an accolade ii stem¿ the event occurred on a mcreynolds impactor adapter.The component was returned for investigation.Characterization using stereo microscopy and scanning electron microscopy confirmed the component fractured due to brittle overload.Mechanical damage was observed at the threaded section of the adapter, near the fracture surface.No manufacturing or material related defects were observed on the device surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding fracture of a gmrs adaptor was reported.Visual inspection indicated the device is fractured near the threads.Pi reported ¿during a revision of the patient¿s right hip, the mcreynolds adapter broke off while extracting an accolade ii stem¿ the event occurred on a mcreynolds impactor adapter.The component was returned for investigation.Characterization using stereo microscopy and scanning electron microscopy confirmed the component fractured due to brittle overload.Mechanical damage was observed at the threaded section of the adapter, near the fracture surface.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCREYNOLDS IMPACTOR ADAPTER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key15137408
Report Number0002249697-2022-01111
Device Sequence Number15284753
Product Code LPH
UDI-Device Identifier07613327217896
UDI-Public07613327217896
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number6260-4-090
Device Catalogue Number6260-4-090
Device Lot NumberTDEX400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient Weight80 KG